Alert archive / Maine / River Flood Warnings in 2012
River Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this river flood warning at Oct 31, 2012, 1:28 AM EDT for Piscataquis County, Maine. It took effect at Oct 31, 2012, 1:49 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 1:28 AM EDT (05:28 UTC)
- In effect from
- Oct 31, 2012, 1:49 AM EDT
- Expired
- Oct 31, 2012, 4:09 PM EDT
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
- Flood severity
- Minor
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 116 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piscataquis River at Dover-Foxcroft (DOVM1). The gauge peaked at 12.01 ft at Oct 31, 2012, 9:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01031500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
727 WGUS41 KCAR 310528 FLWCAR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 128 AM EDT WED OCT 31 2012 ...THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MAINE... PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER .LOCALLY HEAVY RAINFALL DURING THE PAST 24 HOURS HAS CREATED SIGNIFICANT RISES ON THE PISCATAQUIS RIVER AND SOME MINOR FLOODING IS POSSIBLE OVERNIGHT INTO WEDNESDAY MORNING. MEC021-311728- /O.NEW.KCAR.FL.W.0002.121031T0549Z-121031T2024Z/ /DOVM1.1.ER.121031T0549Z.121031T0600Z.121031T1424Z.NO/ 128 AM EDT WED OCT 31 2012 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLOOD WARNING FOR THE PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM WEDNESDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING AND CONTINUE TO RISE TO NEAR 11.2 FEET BY AFTER MIDNIGHT THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. $$
2 follow-up statements
618 WGUS81 KCAR 311020 FLSCAR FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 620 AM EDT WED OCT 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE... PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER MEC021-312220- /O.EXT.KCAR.FL.W.0002.000000T0000Z-121101T0000Z/ /DOVM1.1.ER.121031T0649Z.121031T0900Z.121031T1800Z.NO/ 620 AM EDT WED OCT 31 2012 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM WEDNESDAY THE STAGE WAS 11.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. $$
284 WGUS81 KCAR 312009 FLSCAR FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 409 PM EDT WED OCT 31 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE... PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER MEC021-312039- /O.CAN.KCAR.FL.W.0002.000000T0000Z-121101T0000Z/ /DOVM1.1.ER.121031T0649Z.121031T1145Z.121031T1901Z.NO/ 409 PM EDT WED OCT 31 2012 THE FLOOD WARNING IS CANCELLED FOR THE PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT - RIVER * AT 16:00 PM WEDNESDAY THE STAGE WAS 10.8 FEET * FELL BELOW FLOOD STAGE AT 15:01 PM WEDNESDAY. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.6 FEET BY THIS EVENING. $$ MCB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Oct 31, 12:22 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 31, 12:22 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1222 AM EDT WED OCT 31 2012
.SYNOPSIS...
POST TROPICAL STORM SANDY WILL CONTINUE TO AFFECT OUR REGION WITH
SIGNIFICANT RAIN AND BREEZY CONDITIONS THROUGH WEDNESDAY.
SHOWERY WEATHER WILL REMAIN THROUGH LATE THIS WEEK AS SANDY'S
REMNANT LOW MOVES NORTHEAST INTO CANADA.
&&
.NEAR TERM /THROUGH TODAY/...
1220 AM UPDATE...CURRENT FORECAST LOOKS GOOD NO CHANGES NEEDED.
ORGNL DISC: THE CONCERN FOR THE NEAR TERM CONTINUES TO BE THE
POTENTIAL FOR FLOODING. FLOOD WATCH HAS BEEN EXTENDED IN AREA AND
TIME. READ THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
WE CONTINUE TO SEE BANDS OF MODERATE TO HEAVY RAIN STREAMING
NORTHWARD INTO THE AREA AS MOISTURE SPINS AROUND POST TROPICAL
SANDY. CONVECTION HAS BECOME MORE WIDESPREAD LATE THIS AFTERNOON,
AND EXPECT THIS TO CONTINUE THROUGH THE EVENING HOURS. THOUGH THE
THREAT FOR GUSTY WINDS HAVE DECREASED OVER TIME TODAY, STILL CAN'T
RULE OUT STRONGER GUSTS WITH ANY THUNDERSTORMS. MODEL GUIDANCE
CONTINUES TO INDICATE THAT A BAND OF SHOWERS WILL MOVE OFF THE
GULF OF MAINE INTO DOWNEAST AREAS BY THIS EVENING AND LINGER
INTO THE FIRST PART OF TONIGHT. TRAINING CELLS LOOK LIKELY. THIS
PRECIPITATION WILL BE ENHANCED AS IT MOVES NORTH- NORTHWESTWARD
INTO THE HIGHER ELEVATIONS. SEE THE HYDROLOGY SECTION BELOW FOR
DETAILS ON EXPECTED RAINFALL AMOUNTS AND AFFECTED LOCATIONS. WITH
ALL THE MOISTURE AROUND, LOWS WILL STAY VERY MILD OVERNIGHT WITH
MOST LOCATIONS REMAINING IN THE MID TO UPPER 50S. WINDS WILL
SUBSIDE ONLY SLIGHTLY BUT WILL REMAIN WELL BELOW LAST NIGHT'S
CONDITIONS.
FOR WEDNESDAY...SANDY'S REMNANT LOW FINALLY BEGINS TO SHIFT
NORTHEASTWARD DURING THE DAY TOMORROW. WIDESPREAD SHOWERS WILL STILL
COVER THE FORECAST AREA IN THE MORNING, BUT THEY SHOULD GRADUALLY
DECREASE IN AREAL COVERAGE IN THE AFTERNOON. ALSO DON'T EXPECT QUITE
SUCH HEAVY PRECIPITATION TOMORROW. WE'LL STILL BE IN THE MARITIME
AIR AHEAD OF SANDY THOUGH, SO TEMPERATURES WILL STAY ON THE MILD
SIDE.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WHAT'S LEFT OF SANDY OVER UPSTATE NEW YORK WEDNESDAY EVENING WILL
SLOWLY DRIFT NORTHEAST TO NEAR THE GULF OF SAINT LAWRENCE ON
FRIDAY. THE SURFACE CIRCULATION WILL GRADUALLY DISSIPATE DURING
THIS TIME, AND WHAT WILL BE LEFT IS A FAIRLY WEAK UPPER LEVEL LOW.
BASICALLY, ANY REMAINING IMPACT FROM THE REMNANTS OF SANDY WILL BE
VERY MINOR FOR US WEDNESDAY NIGHT THROUGH FRIDAY.
THE TIMING WILL BE CHALLENGING FOR THE UPPER LEVEL SHORTWAVES
ROTATING FROM SOUTH TO NORTH AROUND SANDY'S EAST SIDE. ANY OF
THESE SHORTWAVES WILL SET OFF SCATTERED SHOWERS, BUT NO HEAVY
RAINFALL IS EXPECTED. HAVE LIKELY SHOWERS OVER THE NORTH WEDNESDAY
EVENING AND THEN GENERALLY A 20 TO 40 PERCENT SHOWER CHANCE
THROUGH FRIDAY. TEMPERATURES WILL GRADUALLY COOL TO READINGS CLOSE
TO NORMAL ON FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
LONG TERM SEEMS PRETTY STRAIGHTFORWARD. ALL MODELS
AGREE WITH REMNANTS OF SANDY HANGING ON OVER MOUTH OF ST LAWRENCE
INITIALLY AND SLOWLY WEAKENING AND DRIFTING EAST UNTIL UPPER LEVEL
BECOMES MORE IN PHASE AND SYSTEM IS REPLACED BY HIGH PRESSURE BY
MONDAY AFTERNOON. LOW LEVEL COLD ADVECTION THROUGH PERIOD WITH
SCATTERED SHOWERS DIMINISHING THROUGH SUNDAY...POSSIBLY MIXED
WITH SNOW OVER HIGHER ELEVATIONS IN THE WESTERN REGIONS. CLEAR
SKIES FINALLY EMERGE LATE SUNDAY AFTERNOON SO SUNDAY NIGHT WILL BE
COLDEST WITH 20S ACROSS THE AREA. HIGHS WILL SLOWLY DROP DAILY
FROM MID 40S TO LOW 50S SATURDAY TO UPPER 30S TO MID 40S MONDAY.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: TERMINALS WILL BRIEFLY SEE MVFR CEILINGS EARLY THIS
EVENING, BUT EXPECT CONDITIONS TO LOWER TO IFR AS RAIN MOVES INTO
THE REGION. THE RAIN MAY BE HEAVY AT TIMES AND ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING AS WELL. IFR WILL PREVAIL
OVERNIGHT AND WEDNESDAY MORNING, BUT CEILINGS MAY RAISE SLIGHTLY TO
LOW-END MVFR DURING THE AFTERNOON.
SHORT TERM:
MVFR/IFR CONDITIONS WEDNESDAY NIGHT WILL IMPROVE TO MAINLY VFR THURSDAY
THROUGH FRIDAY, ALTHOUGH LOCALLY LOWER CONDITIONS ARE POSSIBLE IN
ANY SHOWERS OR PATCHY MORNING FOG.
&&
.MARINE...
NEAR TERM: WINDS HAVE DROPPED TO BELOW GALE CRITERIA, BUT
CONTINUE TO BLOW AT 15 TO 25 KNOTS. WAVES WILL REMAIN HIGH AT 9 TO
15 FEET TONIGHT, THEN GRADUALLY DROP TO 8 TO 11 FT TOMORROW. HAVE
THEREFORE CANCELLED THE GALE WARNING, BUT ISSUED A SMALL CRAFT
ADVISORY THAT IS IN EFFECT UNTIL TOMORROW EVENING.
SHORT TERM:
FAIRLY LIGHT WINDS WILL BE PRESENT OVER THE WATERS WEDNESDAY NIGHT
THROUGH FRIDAY. SEAS WILL GRADUALLY SUBSIDE TO BELOW SMALL CRAFT
LEVELS ON FRIDAY.
&&
.HYDROLOGY...
THE AREAS OF GREATEST CONCERN CONTINUE TO BE DOWNEAST MAINE,
ESPECIALLY WASHINGTON COUNTY, AND THE UPSLOPE REGIONS OF CENTRAL
MAINE, INCLUDING LOCATIONS SUCH AS DOVER- FOXCROFT, GREENVILLE,
AND MILLINOCKET. IN THESE AREAS, AN ADDITIONAL 2 TO 3 INCHES WITH
LOCALLY 3.5 INCHES OF RAINFALL ARE EXPECTED THIS EVENING THROUGH
WEDNESDAY MORNING, WITH MUCH OF THIS FALLING THROUGH EARLY
TONIGHT. ELSEWHERE, ONLY ANOTHER INCH OR SO IS EXPECTED. MAINSTEM
RIVERS AND SMALLER STREAMS WILL HAVE SIGNIFICANT RISES WITH THIS
HEAVY RAINFALL. THE LARGER WATER WAYS ARE EXPECTED TO REMAIN
WITHIN THEIR BANKS, BUT THE SMALLER STREAMS COULD APPROACH
BANKFULL, INCLUDING WESLEY STREAM IN WASHINGTON COUNTY, AS WELL AS
KINGSBURY STREAM, THE PLEASANT RIVER, AND ANY STREAMS FEEDING INTO
THE PISCATAQUIS, MATTAWAMKEAG, AND PENOBSCOT RIVERS. DOVM1 IS
STILL SHOWN TO RISE ABOVE ACTION STAGE LATE TONIGHT, AND BELIEVE
THAT MATM1 AND GRNM1 COULD ALSO SHOW SHARP RISES. ANOTHER ISSUE
WILL BE MAINLY NUISANCE-TYPE FLOODING DUE TO DRAINS OR CULVERTS
CLOGGED WITH FALLEN LEAVES. HPC HAS EASTERN MAINE IN A "SEE TEXT"
FOR RAINFALL EXCEEDING FLASH FLOOD GUIDANCE THROUGH THIS EVENING,
SO THERE IS STILL THE CHANCE FOR FLASH FLOODING INTO EARLY
TONIGHT, ESPECIALLY WHERE CELL TRAINING OCCURS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THIS AFTERNOON FOR MEZ004>006-010-011-
015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ050>052.
&&
NEAR TERM...FITZSIMMONS/HASTINGS/VJN
SHORT TERM...FOISY
LONG TERM...PJR
AVIATION...FITZSIMMONS/HASTINGS/VJN
MARINE...FITZSIMMONS/HASTINGS/VJN/FOISY
HYDROLOGY...Hazardous weather outlook, Oct 30, 2:52 PM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 252 PM EDT TUE OCT 30 2012 MEZ001>003-311900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- 252 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ004>006-010-011-015>017-029>032-311900- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 252 PM EDT TUE OCT 30 2012 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-311900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 252 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HASTINGS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:29 PM EDT | Areal Flood Warning | CAR | Penobscot, Piscataquis | 17 hr |
| Oct 31, 2:25 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 36 hr |
Nearby
River Flood Warnings in Maine, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.